Tornadoes · United States · Oklahoma · 2015

EF0 tornado, Kellyville, Oklahoma, May 6, 2015

This EF0 tornado ran 1.5 miles across Creek County on May 6, 2015, touching down at 2:58 AM CDT and reaching 100 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
May 6, 2015
Touchdown
2:58 AM CDT (07:58 UTC)
Lifted
3:00 AM CDT (08:00 UTC)
On the ground
2 minutes
Path length
1.5 miles (2.4 km)
Path width
100 yards (91 m)
Deaths
0
Injuries
0
County
Creek County
Touchdown point
35.866, -96.227
Lift-off point
35.878, -96.205
Record number
1505060158-01

The damage survey

3 damage points were recorded along this path by NWS TSA, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF0. The highest wind the damage implies is 75 mph.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

Thunderstorms developed over West Texas during the early morning hours of the 5th and gradually spread eastward across Oklahoma during the day. The first round of thunderstorms reached eastern Oklahoma during the evening hours. Isolated damaging wind occurred with these storms. Another round of storms developed over West Texas during the afternoon hours of the 5th. These storms moved east across Oklahoma during the evening and overnight hours. Damaging wind and a tornado occurred in northeastern Oklahoma during the early morning hours of the 6th as these storms moved through the region.

A tornado split large trees and snapped large tree limbs. Based on this damage, estimated maximum wind in the tornado was 75 to 85 mph.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the tornado touched down at May 5, 11:45 PM CDT, 3 hours 13 minutes earlier.

Area forecast discussion, May 5, 11:45 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1145 PM CDT TUE MAY 5 2015

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
AREAS OF SHOWERS AND A FEW THUNDERSTORMS GENERALLY ALONG AND
WEST OF HIGHWAY 75 WILL CONTINUE TO TRANSLATE GRADUALLY EAST
OVERNIGHT...EVENTUALLY MOVING INTO WESTERN AR AROUND 09Z.
EXPECT SOME MVFR CIGS/VSBYS TO DEVELOP WITH THE PRECIPITATION
WITH IMPROVING CONDITIONS LATER WEDNESDAY MORNING.

&&

.PREV DISCUSSION... /ISSUED 919 PM CDT TUE MAY 5 2015/

..UPDATE...

DISCUSSION...
THE FORECAST IS CURRENTLY RIGHT ON TRACK. HAVE ONLY MADE A FEW
MINOR CHANGES TO THE GRIDS THIS EVENING. UPDATED ZFP HAS BEEN SENT OUT
MAINLY TO MAKE THE WORDING MORE RELEVANT.

PREV DISCUSSION... /ISSUED 620 PM CDT TUE MAY 5 2015/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
AREAS OF SHOWERS AND THUNDERSTORMS WILL WORK INTO EASTERN OK
THIS EVENING...AND EVENTUALLY INTO NORTHWEST AR AFTER
MIDNIGHT. EXPECT SOME MVFR CIGS TO DEVELOP OVERNIGHT AND
LINGER INTO WEDNESDAY MORNING. BREEZY SOUTH WINDS WILL
PERSIST THROUGH THE PERIOD...WITH STRONGER GUSTS DEVELOPING
LATER WEDNESDAY MORNING.

PREV DISCUSSION... /ISSUED 306 PM CDT TUE MAY 5 2015/

DISCUSSION...
WIDELY SCATTERED SHOWERS/THUNDERSTORMS HAVE DEVELOPED EARLY THIS
AFTERNOON ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS WITH
SURFACE HEATING. ADDITIONAL THUNDERSTORMS WILL LIKELY SPREAD INTO
EASTERN OKLAHOMA THIS EVENING INTO THE OVERNIGHT HOURS AS MAIN
UPPER LOW...CURRENTLY NEAR THE FOUR CORNERS REGION...LIFTS
NORTHEAST INTO THE CENTRAL PLAINS. LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE TONIGHT INTO WEDNESDAY MORNING BEFORE PRECIPITATION
BEGINS TO WEAKEN BY WEDNESDAY AFTERNOON.

ACTIVE WEATHER PATTERN WILL CONTINUE FOR THE NEXT SEVERAL DAYS AND
INTO THE WEEKEND WITH SEVERAL ROUNDS OF THUNDERSTORMS LIKELY INCLUDING
THE POTENTIAL FOR SEVERE WEATHER/HEAVY RAINFALL. STORMS THAT
DEVELOP ALONG THE DRY LINE WEDNESDAY AFTERNOON/EVENING COULD MOVE
INTO EASTERN OKLAHOMA WEDNESDAY NIGHT...BUT SHOULD BEGIN TO WEAKEN
AS ACTIVITY MOVES INTO A MORE STABLE AIR-MASS. THUNDERSTORMS WILL
AGAIN DEVELOP WEST OF THE AREA THURSDAY AFTERNOON/EVENING ALONG
THE DRY LINE AND COULD PERSIST MUCH OF THURSDAY NIGHT AS LOW
LEVEL JET BEGINS TO STRENGTHEN. LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE ESPECIALLY ACROSS NORTHEAST OKLAHOMA AS LOW LEVEL MOISTURE
CONTINUES TO INCREASE.

NEXT UPPER LEVEL STORM SYSTEM...CURRENTLY OFF THE NW PACIFIC COAST...
WILL MOVE INTO THE DESERT SOUTHWEST ON FRIDAY. DEEP PACIFIC MOISTURE
PLUME AHEAD OF FEATURE WILL OVERSPREAD THE REGION BY THIS TIME
WITH THE POTENTIAL FOR ANOTHER ROUND OF HEAVY RAINFALL...INCLUDING
SEVERE WEATHER. SOILS WILL LIKELY BE SATURATED BY THIS TIME FROM
PREVIOUS RAINS WITH THE INCREASED POTENTIAL FOR FLASH FLOODING.
SEVERE WEATHER THREAT WILL LIKELY CONTINUE THROUGH THE WEEKEND AS
MAIN UPPER LOW MOVES INTO THE CENTRAL PLAINS BY SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   65  79  67  80 /  80  60  50  40
FSM   64  80  64  83 /  40  50  10  30
MLC   67  77  67  81 /  70  60  30  30
BVO   64  78  67  82 /  80  60  50  40
FYV   62  77  62  80 /  40  60  10  30
BYV   61  78  63  81 /  30  40  10  30
MKO   64  77  64  79 /  70  60  30  30
MIO   63  76  64  79 /  70  60  20  30
F10   65  76  66  79 /  80  60  40  30
HHW   65  77  64  80 /  70  60  20  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...18
Hazardous weather outlook, May 5, 4:57 PM CDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
457 PM CDT TUE MAY 5 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
457 PM CDT TUE MAY 5 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...LIMITED.
        AREA...GENERALLY WEST OF A LINE FROM NOWATA TO MCALESTER
        ONSET...LATE EVENING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...GENERALLY WEST OF A LINE FROM NOWATA TO MCALESTER.
	ONSET...LATE EVENING.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
SCATTERED THUNDERSTORMS ARE ONGOING ACROSS EASTERN OKLAHOMA. AN
ISOLATED STRONG STORM WILL BE POSSIBLE WITH THIS ACTIVITY.
HOWEVER... THE MAJORITY OF THUNDERSTORM ACTIVITY WILL FOCUS
ACROSS WESTERN OKLAHOMA AND NORTH TEXAS... SPREADING NORTHEASTWARD
LATER THIS EVENING AND OVERNIGHT ACROSS EASTERN OKLAHOMA AND
PORTIONS OF NORTHWEST ARKANSAS. INSTABILITY WILL BE LIMITED AHEAD
OF THIS ACTIVITY... WHICH WILL REDUCE THE SEVERE WEATHER POTENTIAL.
LOCALLY HEAVY RAINFALL IS POSSIBLE ACROSS EASTERN OKLAHOMA FROM
LATE THIS EVENING THROUGH WEDNESDAY MORNING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL.
FRIDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SATURDAY...SEVERE THUNDERSTORM POTENTIAL.
SUNDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
AN ACTIVE WEATHER PATTERN WILL PREVAIL FROM MID WEEK THROUGH
NEXT WEEKEND. DAILY THUNDERSTORM CHANCES WILL EXIST ACROSS THE
REGION. THE STRONGEST STORMS WILL LIKELY FOCUS WEST AND NORTH OF
THE REGION... HOWEVER... THERE WILL REMAIN AT LEAST A LIMITED RISK
OF SEVERE WEATHER WITHIN THE FORECAST AREA EACH DAY. THE MAIN
UPPER LOW WILL SWEEP THROUGH THE REGION OVER THE WEEKEND... WHICH
MAY INCREASE THE SEVERE WEATHER POTENTIAL AS WINDS ALOFT
STRENGTHEN. ADDITIONALLY... LOCALLY HEAVY RAINFALL WILL BE
LIKELY... RAISING FLOODING CONCERNS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, May 6, 1:49 AM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
149 AM CDT WED MAY 6 2015

OKZ054-059-060730-
OSAGE OK-PAWNEE OK-
149 AM CDT WED MAY 6 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 230 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     CENTRAL OSAGE AND PAWNEE

AT 149 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES WEST OF PAWNEE TO 11 MILES SOUTHWEST OF
PAWNEE TO 15 MILES SOUTHWEST OF QUAY...MOVING NORTHEAST AT 35 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
FAIRFAX...PAWNEE...HALLETT...MARAMEC...BLACKBURN...SKEDEE...RALSTON
AND QUAY.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3663 9668 3646 9654 3620 9655 3615 9663
      3615 9682 3616 9683 3624 9682 3624 9692
      3625 9693 3633 9693 3633 9703 3639 9704
TIME...MOT...LOC 0649Z 231DEG 32KT 3631 9698 3622 9690
          3605 9691
Special weather statement, May 6, 2:10 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
210 AM CDT WED MAY 6 2015

OKZ054-059-064-065-060745-
CREEK OK-OKFUSKEE OK-OSAGE OK-PAWNEE OK-
210 AM CDT WED MAY 6 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 245 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     CREEK...SOUTHERN OSAGE AND PAWNEE

IN EAST CENTRAL OKLAHOMA
     NORTHWESTERN OKFUSKEE

AT 210 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES WEST OF JENNINGS TO 6 MILES SOUTHWEST OF
SHAMROCK TO 8 MILES SOUTHWEST OF PADEN...MOVING NORTHEAST AT 40 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
CASTLE...PADEN...BOLEY...MASON...WELTY...JENNINGS...TERLTON...
BRISTOW...MILFAY...DEPEW...SHAMROCK...DRUMRIGHT...OILTON...SILVER
CITY AND MANNFORD.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3615 9663 3632 9637 3604 9629 3548 9627
      3542 9644 3545 9645 3545 9648 3543 9649
      3542 9652 3545 9655 3539 9653 3538 9655
      3540 9658 3539 9662
TIME...MOT...LOC 0710Z 242DEG 35KT 3615 9668 3586 9665
          3544 9667
Special weather statement, May 6, 2:44 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
244 AM CDT WED MAY 6 2015

OKZ054-059-060-064-060830-
CREEK OK-OSAGE OK-PAWNEE OK-TULSA OK-
244 AM CDT WED MAY 6 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHERN CREEK...SOUTHERN OSAGE...EASTERN PAWNEE AND WESTERN
     TULSA

AT 244 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTHWEST OF HOMINY TO 14 MILES SOUTH OF
MANNFORD...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...TULSA...GRAY...OSAGE...HOMINY...
WYNONA...BARNSDALL...SAND SPRINGS...CLEVELAND...WESTPORT...
MANNFORD...WALNUT CREEK STATE PARK AND KEYSTONE STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3662 9611 3613 9606 3589 9640 3650 9652
TIME...MOT...LOC 0744Z 241DEG 33KT 3646 9641 3594 9635

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Norman, OK (KOUN), 00:00Z

8.0 hours before the tornado, 129 km from the path. May 6, 2015.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2015-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 171 joules per kilogram, CIN -21, lifted condensation level 762 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Norman, OK at 00:00Z on 2015-05-06The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 209 square meters per square second, 0 to 6 km bulk shear 44 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
171 J/kg
Mixed-layer CIN
-21 J/kg
Surface CAPE
1247 J/kg
Mixed-layer LCL
762 m above ground
0-6 km bulk shear
44 kt
0-1 km bulk shear
28 kt
0-1 km storm-relative helicity
209 m²/s²
0-3 km storm-relative helicity
304 m²/s²
Significant tornado parameter
0.2
Supercell composite
4.9
0-3 km lapse rate
5.8 K/km

Open this sounding in Storm Lab

Norman, OK (KOUN), 12:00Z

4.0 hours after it, 129 km from the path. May 6, 2015.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2015-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1226 joules per kilogram, CIN -16, lifted condensation level 562 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Norman, OK at 12:00Z on 2015-05-06The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 219 square meters per square second, 0 to 6 km bulk shear 27 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1226 J/kg
Mixed-layer CIN
-16 J/kg
Surface CAPE
1997 J/kg
Mixed-layer LCL
562 m above ground
0-6 km bulk shear
27 kt
0-1 km bulk shear
32 kt
0-1 km storm-relative helicity
219 m²/s²
0-3 km storm-relative helicity
308 m²/s²
Significant tornado parameter
1.2
Supercell composite
9.1
0-3 km lapse rate
6.6 K/km

Open this sounding in Storm Lab

The surface observations

Tulsa/Lloyd Jones (RVS), 28 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
00:00 UTC

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Tulsa radar (KINX), 68 km away, was scanning. The volume nearest the touchdown began at 08:00 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

This ground now

The live radar over the trackEvery 2015 tornado in OklahomaEvery tornado in Oklahoma since 1950Warnings in force in Oklahoma nowThe forecast where you are

The other tornadoes of May 6, 2015

47 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
May 62:24 PM CDTEF0Lincoln, KS10.7100$25,000
May 62:45 PM CDTEF0Caddo, OK2.050
May 62:53 PM CDTEF0Caddo, OK0.550
May 63:31 PM CDTEF0Jewell, KS1.025
May 63:55 PM CDTEF2Jewell, KS12.63501$1.5 million
May 64:18 PM CDTEF1Adams, NE3.9300$1.5 million
May 64:33 PM CDTEF3Grady, OK10.31,500
May 64:37 PM CDTEF0Major, OK0.120
May 64:38 PM CDTEF1Nuckolls, NE9.5200$250,000
May 64:48 PM CDTEF0Grady, OK to KS, NE0.350
May 64:48 PM CDTEF2Nuckolls, KS to NE20.1400$4.3 million
May 64:49 PM CDTEF3Sedgwick, KS16.53001$630,000
May 64:54 PM CDTEF1Jewell, KS4.3250$250,000
May 65:04 PM CDTEF1Jewell, KS3.160$5,000
May 65:08 PM CDTEF1Republic, KS2.175
May 65:10 PM CDTEF0Republic, KS3.150
May 65:15 PM CDTEF0Garfield, OK0.110
May 65:20 PM CDTEF2Republic, KS to NE36.2800$1.0 million
May 65:26 PM CDTEF0Thayer, NE1.8100$500,000
May 65:28 PM CDTEF0Thayer, NE1.030
May 65:33 PM CDTEF1McClain, OK1.0200
May 65:38 PM CDTEF0Sedgwick, KS0.350
May 65:45 PM CDTEF0Hall, NE0.025
May 65:46 PM CDTEF0Cleveland, OK0.525
May 65:53 PM CDTEF1Cleveland, OK3.31,000
May 66:33 PM CDTEF0Dewey, OK0.330
May 66:41 PM CDTEF0Caddo, OK3.5200
May 66:56 PM CDTEF0Grant, OK0.320
May 67:14 PM CDTEF3Republic, KS1.9100
May 67:28 PM CDTEF0Republic, KS0.050
May 67:35 PM CDTEF0Harper, KS0.350
May 67:38 PM CDTEF1Republic, KS2.475
May 67:49 PM CDTEF0Grady, OK0.540
May 68:11 PM CDTEF0Grady, OK3.5200
May 68:33 PM CDTEF0Cloud, KS0.375
May 68:38 PM CDTEF0Ottawa, KS0.050
May 68:41 PM CDTEF3Oklahoma, OK2.070012
May 68:49 PM CDTEF2Archer, TX12.0400
May 68:55 PM CDTEF0Ottawa, KS0.350
May 69:10 PM CDTEF0Washington, KS6.050
May 69:27 PM CDTEF0Cloud, KS8.875
May 69:37 PM CDTEF0Throckmorton, TX3.4440
May 69:56 PM CDTEF1Washington, KS4.075
May 610:00 PM CDTEF0Throckmorton, TX1.2100
May 610:36 PM CDTEF0Washington, KS0.375
May 610:49 PM CDTEF1Gage, NE7.7500
May 611:00 PM CDTEF0Throckmorton, TX0.050

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.